How Do I Get Rid of Discoloration from Juvederm?

I had juvederm ultra plus injected in my nasal labial folds a month ago and i can see a bluish discoloration along the folds. i have seen a few doctors and they say it doesn't look like the tyndall effect but I know my skin and there deifinitely is discoloration, most the doctors say it probably is bruising but it's been a month already since the injection. I am very self conscious about this discoloration and in certain lighting is VERY visible... Is there anything I can do to get rid of this?

Doctor Answers (7)

Bluish hue after filler

+1

The bluish hue is often from filler that is injected too superficially. It can be treated by expressing the material out through a small stab incision or by injection of hyaluronidase.


Manhattan Plastic Surgeon
4.5 out of 5 stars 17 reviews

Juvederm for the nasolabial folds

+1

I agree that most likely your Juvederm was injected too superficially. This can often easily be fixed by your doctor making a small nick in the overlying skin and "expressing the Juvederm" through this opening. Hyaluronidase would be the next best option, if necessary. Please remember for the future that Radiesse has been proven to be much more effective than hyaluronic acid fillers like Juvederm for treatment of the nasolabial folds. Several years ago a study was done where Radiesse was injected into one nasolabial fold and, in the same patient, fillers containing hyaluronic acid were injected onto the other nasolabial fold. The majority of patients and observers picked the Radiesse side as more natural looking. This is because of the difference between "stimulatory" fillers and "wrinkle" fillers.  Radiesse is injected deeper, beneath the skin, and will generate more volume to create a much better lifting effect. It works by stimulating your skin to produce more collagen, which is why it is so effective, and gives longer-lasting results too. This would also eliminate the risk of the injections being too superficial!

 

Mitchell Schwartz, MD
South Burlington Dermatologic Surgeon
5.0 out of 5 stars 8 reviews

Discoloration from Juvederm or Restylane can be easily removed

+1

when it is due to product placed too close to the surface of the skin.  A simple #11 blade piercing of the skin and gentle cotton swab pressure will extract the material, even if it has been there for years.  Some patients develop discoloration due to new blood vessel formation at the sites of injection, however this is usually red or pink in color.  A dermatologic surgeon can easily try the extraction method for you with no harm if there is no product there, as the tiny puncture site will not scar.  Best to you,

Carolyn Jacob, MD
Chicago Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

You might also like...

Blue discoloration from Juvederm

+1
I think you are experiencing the Tyndall effect. This can be due to the superficial placement of Juvederm or placement in skin with very thin dermis. The best way to get rid of this is to dissolve the product with Hyaluronidase. It will go away!

Sheri G. Feldman, MD
Beverly Hills Dermatologist
5.0 out of 5 stars 1 review

Blue color after juvederm

+1

bluish color over area where there is juvederm usually represents product in the the skin. If it bothers you  Iwould try hyaluronidase and dissolve, 

Jo Herzog, MD
Birmingham Dermatologist
5.0 out of 5 stars 12 reviews

Blue Discoloration from Juvederm

+1

I would try injecting it with hyaluronidase.  If the blue color is due to superficial Juvederm, hyaluronidase should get rid of it. 

Richard Ort, MD
Lone Tree Dermatologic Surgeon

Discoloration from Juvederm

+1

If it's a bluish translucent coloring, then I'd say it's Juvederm that was injected too shallow. Bruising after a month is pretty unlikely. You basically have two choices to get rid of it: hyaluronidase injections, which remove the Juvederm, or wait it out, about 8-12 months. You might also be able to mask the discoloration with camouflage make-up.

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 7 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.